Facial Wasting on Kivexa and Isentress
Apr 8, 2014
Hello, I am diagnosed 1988. Meds Kivexa, Isentress for 2 years approx. Viral load undetectable, CD4 1100. I am having some problems with what appears like the beginning of lipoatrophy. I am experiencing very strange sensations in my face and several people have commuted on the weight loss on my face. I have never suffered from lipoatrophy before and had taken AZT for 10 years, this was switched in 2007. Any help on the culprit would be appreciated. Many Thanks
Response from Dr. Pierone
It does sound like you are experiencing lipoatrophy if people are noticing weight loss in your face.
You might consider facial fillers to restore facial volume. Kivexa may also be contributing to the lipoatrophy, so switching this medication to a protease inhibitor like Norvir/Prezista or a NNRTI like Intelence might help prevent worsening of the facial fat loss.
I hope this information helps and good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.